Alert archive / Massachusetts / Wind Advisories in 2025
Wind Advisory 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Jun 20, 2025, 12:03 AM EDT for 8 counties in Massachusetts. It took effect at Jun 20, 2025, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2025, 12:03 AM EDT (04:03 UTC)
- In effect from
- Jun 20, 2025, 8:00 AM EDT
- Expired
- Jun 20, 2025, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 11.2
The text
As transmitted.
066 WWUS71 KBOX 200403 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1203 AM EDT Fri Jun 20 2025 MAZ002>016-026-201715- /O.NEW.KBOX.WI.Y.0012.250620T1200Z-250620T2200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Including the cities of Blandford, Milford, Gloucester, Foxborough, Quincy, Amherst, Greenfield, Framingham, Springfield, Ayer, Lawrence, Chesterfield, Norwood, Charlemont, Boston, Orange, Barre, Worcester, Lowell, Fitchburg, Cambridge, and Northampton 1203 AM EDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Most of Massachusetts, from the Berkshires on eastward to eastern Massachusetts and the North Shore. * WHEN...From 8 AM to 6 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit us at http://www.weather.gov/box Loconto
2 follow-up statements
026 WWUS71 KBOX 201529 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1129 AM EDT Fri Jun 20 2025 MAZ002>016-026-202200- /O.CON.KBOX.WI.Y.0012.000000T0000Z-250620T2200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Including the cities of Ayer, Amherst, Worcester, Cambridge, Northampton, Gloucester, Framingham, Chesterfield, Greenfield, Springfield, Fitchburg, Quincy, Orange, Norwood, Charlemont, Lawrence, Milford, Boston, Blandford, Barre, Lowell, and Foxborough 1129 AM EDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts occasionally between 40 and 50 mph. * WHERE...Portions of central, eastern, northeastern, and western Massachusetts. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit us at http://www.weather.gov/box Frank
897 WWUS71 KBOX 201719 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 119 PM EDT Fri Jun 20 2025 MAZ003>007-010>016-026-210630- /O.NEW.KBOX.XH.A.0001.250622T1500Z-250625T0000Z/ /O.CON.KBOX.WI.Y.0012.000000T0000Z-250620T2200Z/ Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Including the cities of Ayer, Amherst, Worcester, Cambridge, Northampton, Gloucester, Framingham, Greenfield, Springfield, Quincy, Fitchburg, Orange, Norwood, Milford, Lawrence, Boston, Barre, Lowell, and Foxborough 119 PM EDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...EXTREME HEAT WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY EVENING... * WHAT...For the Wind Advisory, west winds 15 to 25 mph with gusts between 40 and 50 mph. For the Extreme Heat Watch, dangerously hot conditions with heat index values potentially exceeding 105 degrees. * WHERE...The Wind Advisory is for western, central and northeast Massachusetts. The Excessive Heat Watch is for all of southern New England except for the east slopes of the Berkshires as well as the Cape and Islands. * WHEN...For the Wind Advisory, until 6 PM EDT this evening. For the Extreme Heat Watch, from Sunday afternoon through Tuesday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. Heat related illnesses increase significantly during extreme heat and high humidity events. * ADDITIONAL DETAILS...An extended period of extreme heat and humidity is on tap for the Sunday through Tuesday time frame. The worst of the heat and humidity will be Monday and Tuesday when some locations may see Heat Index Values approach 110 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MAZ002-008-009-202200- /O.CON.KBOX.WI.Y.0012.000000T0000Z-250620T2200Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Chesterfield, Blandford, and Charlemont 119 PM EDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts between 40 and 50 mph. * WHERE...Western Franklin MA, Western Hampden MA, and Western Hampshire MA Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CTZ002>004-MAZ017>021-RIZ001>007-210630- /O.NEW.KBOX.XH.A.0001.250622T1500Z-250625T0000Z/ Hartford CT-Tolland CT-Windham CT-Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Smithfield, Hartford, Willimantic, Windsor Locks, Brockton, Westerly, Union, Bristol, Warwick, New Bedford, West Warwick, Plymouth, Coventry, West Greenwich, Mattapoisett, Narragansett, Vernon, Taunton, Newport, Fall River, Providence, Putnam, East Greenwich, and Foster 119 PM EDT Fri Jun 20 2025 ...EXTREME HEAT WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Dangerously hot conditions with heat index values potentially exceeding 105 degrees. * WHERE...All of southern New England except the east slopes of the Berkshires and the Cape and Islands. * WHEN...From Sunday afternoon through Tuesday evening. * IMPACTS...Heat related illnesses increase significantly during extreme heat and high humidity events. * ADDITIONAL DETAILS...An extended period of extreme heat and humidity is on tap for the Sunday through Tuesday time frame. The worst of the heat and humidity will be Monday and Tuesday when some locations may see Heat Index Values approach 110 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Visit us at http://www.weather.gov/box Frank
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 7:35 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 19, 7:35 PM EDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
735 PM EDT Thu Jun 19 2025
.SYNOPSIS...
High heat and humidity today with strong to severe thunderstorms
possible this afternoon and evening. The best chance of severe
weather today is in interior Southern New England. Turning drier and
much less humid on Friday, but also quite windy by late June
standards. Seasonably warm temperatures are expected this weekend.
Monitoring for thunderstorm potential this weekend but the overall
risk is low. A multi-day stretch of significant heat is looking more
likely for Monday through Wednesday, with the potential for heat to
reach dangerous levels.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Key Messages:
* Heat Advisory in effect through 8PM with apparent temps near triple
digits
* Severe thunderstorm risk quickly wanes
Details:
Heat and Humidity...
A Heat Advisory remains in effect through 8 PM this evening. We've
already seen several hours of full sun today, and the temperatures
skyrocketed this morning in response. Expecting temperatures to
continue to warm into the lower to mid 90s, and with dewpoint
temperatures in the low to mid 70s, it may feel closer to the low
100s.
Remember to stay hydrated and limit strenuous outdoor activities
today. Take frequent breaks in locations with air conditioning and
wear light weight and light colored clothing.
Strong to Severe Thunderstorms This Afternoon...
The severe threat has quickly waned as earlier convection made
quick work of instability. As a result, the severe thunderstorm
watch has been cancelled.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Key Messages:
* Sunny and slightly cooler Friday
* High winds likely during the day on Friday
Friday and Friday Night:
Clearing skies and lots of sun combine with a low-level jet around
40 kts and lead to the likelihood of quite high winds at the surface.
Thinking we could see areas of 30-45 mph with a few gusts near
50 mph in parts of western, central, and northeastern
Massachusetts and possibly go with a Wind Advisory for Friday.
Already went with a Gale Warning for Boston Harbor,
Massachusetts Bay, and Ipswich bay for the day. Wind speeds
should decrease more steadily into Friday evening.
We'll start to dry out a little bit for the start of the weekend
once the post-FROPA airmass moves in. Temperatures look to be in the
mid 80s across the interior and mid to upper 70s across the Cape and
Islands.&&
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Key Messages:
* More seasonable temperatures for the weekend behind cold front.
* Slight chance for showers and thunderstorms early Saturday but
coverage is in question.
* Multiple days of dangerous heat still expected through mid-week
next week. Air temperatures could rise as high as 100 degrees with
humidity making things feel even hotter. Greatest chance across
the interior, especially in river valleys and urban areas.
Little in the way of changes with regards to the evolution of the
upper-level pattern in the 3-7 day range. Heights are still expected
to build across the eastern CONUS as a trough deepens over the
western CONUS. This results in a strong ridge centered over the Ohio
Valley and Mid Atlantic. Ensemble guidance suggests that 500
millibar heights rise to as high as 597 dm by Tuesday. This setup
likely brings the hottest conditions of the season so far starting
Monday and lasting through Wednesday. Widespread 90's, and even a
few 100-degree readings will be likely across the region. Locally
hotter conditions are possible in river valleys where downslope flow
may warm things by a few degrees.
Saturday and Sunday:
The warm-up begins Saturday as heights start to build over the
region. Temperatures will be near to slightly above normal with
highs rising into the mid and upper 80s except across the Cape and
Islands where southwesterly flow will likely keep things a bit
cooler. High temperatures climb a bit more on Sunday, likely
reaching the upper 80s and lower 90s across the interior.
Outside of the increasing temperatures, there is a slight chance for
a few showers or thunderstorms earlier Saturday. A weak shortwave
moving around the periphery of the building ridge may bring a round
of showers and storms mainly across northwestern areas. At the
moment the risk is quite low as the storms will be battling rising
heights and limited surface instability.
Through Mid-Week:
Confidence in a significant heat event continues as guidance shows
near unanimous agreement in dangerously hot conditions. Heat starts
to build on Monday with ensemble guidance showing probs near 100
percent for high temperatures >90F across much of the interior. The
NBM suggests even hotter conditions on Tuesday with widespread 90-
95% probs of high temperatures exceeding 95F! A few spots in area
river valleys may approach 100 degrees with light westerly downslope
flow. The idea for widespread heat is further supported by 850mb
temperatures soaring to +22-24C Monday and Tuesday! This is an
impressive signal considering we are still more than 120 hours away
from the event. Some relief is possible Wednesday as low pressure
passing through the Canadian Maritimes swings a weak backdoor cold
front through the area. Guidance suggests than an onshore flow
develops by Wednesday afternoon. The onshore flow could bring a
relief from the hot weather, mainly for coastal areas and much of
eastern MA.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
00Z TAF Update:
Tonight: High confidence.
A low chance for lingering TSRA thru 02z but improvement is
expected at all airports. IFR stratus and fog out over the Cape
and Islands may still linger until we see a gusty westerly
windshift overnight. SW to W winds increase to around 10-15 kt
with gusts low-20s kt range and LLWS for the Cape and Islands
from a 40kt westerly low level jet.
Friday: High confidence.
VFR. W/WNW winds become gusty by late morning, with speeds
13-18 kt and gusts 25-35 kt.
KBOS Terminal...High confidence in TAF.
VFR ceilings with the main concern being gusty west winds. Winds
overnight switch to 240 between 12 and 15 kt. Stronger winds
arrive around 15z Friday with frequent gusts up to 35 kt. Winds
quickly calm tomorrow night.
KBDL Terminal...High confidence in TAF.
IFR VFR ceilings S winds around 10-12 kt with gusts to 20 kt
this evening, then with a windshift to W around midnight at
similar speeds. Increasing winds tomorrow with gusts around 35
kt around 15z. Winds slowly calm throughout the afternoon
tomorrow.
Outlook /Saturday through Tuesday/...
Saturday: VFR.
Saturday Night through Sunday: Mainly VFR, with areas MVFR
possible. Breezy. Slight chance SHRA, slight chance TSRA.
Sunday Night: VFR. Breezy.
Monday through Monday Night: VFR.
Tuesday:
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Small craft advisories have been expanded to all waters starting
this afternoon and were also extended into Friday. SW gusts
today should reach into the 25 kt range, although we expect
stronger gusts on Friday on all waters to around 30 kt. Gusts
could approach near gale force at times on Friday. Seas will
also be building today to around 3-5 ft, and then increase to
around 4-7 ft on Friday.
Because of the building seas and SW to W winds expected for
today and tonight, we've also hoisted a rip current statement
for today and Friday on south-facing beaches. It is somewhat
borderline today, but the threat for dangerous rip currents
should increase tonight and into Friday.
Outlook /Saturday through Tuesday/...
Saturday: Winds less than 25 kt.
Saturday Night: Winds less than 25 kt. Slight chance of rain
showers.
Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas locally approaching 5 ft. Slight chance of
rain showers.
Sunday Night through Tuesday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>007-
010>019-026.
High Risk for Rip Currents through Friday evening for MAZ023-024.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001-002.
High Risk for Rip Currents through Friday evening for RIZ008.
MARINE...Gale Warning from 9 AM to 7 PM EDT Friday for ANZ230-251.
Small Craft Advisory until 8 PM EDT Friday for ANZ231>237-250-
254>256.
&&
SYNOPSIS...Frank/McMinn/FT
NEAR TERM...Frank/McMinn
SHORT TERM...Frank/McMinn
LONG TERM...FT
AVIATION...Frank/McMinn
MARINE...The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:19 PM EDT | Extreme Heat Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 13 hr |
Nearby
Wind Advisories in Massachusetts, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.